Alert archive / Puerto Rico / Small Craft Advisories in 2012

Small Craft Advisory 37, NWS JSJ

August 20, 2012

NWS JSJ issued this small craft advisory at Aug 20, 2012, 3:28 AM CDT. It took effect at Aug 21, 2012, 5:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 20, 2012, 3:28 AM CDT (08:28 UTC)
In effect from
Aug 21, 2012, 5:00 AM CDT
Expired
Aug 21, 2012, 4:00 AM CDT
In force
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

125 
WHCA72 TJSJ 200828
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
428 AM AST MON AUG 20 2012

...STRONG TROPICAL WAVE HAS HIGH PROBABILITY OF FORMING TROPICAL STORM...

.A STRONG TROPICAL WAVE NEAR 15 NORTH LATITUDE 43 WEST LONGITUDE
IS MOVING WEST AT 17 TO 22 KNOTS. THERE IS A HIGH PROBABILITY THAT
A TROPICAL STORM WILL FORM WITHIN IT BEFORE WEDNESDAY. THE WAVE IS
EXPECTED TO ENTER THE CARIBBEAN TUESDAY NIGHT AND MOVE THROUGH THE
FORECAST AREA WEDNESDAY NIGHT AND THURSDAY MORNING...WITH THE
PROBABLE TRACK OF ANY RESULTANT STORM NEAR 17 NORTH LATITUDE.
WHETHER THE TROPICAL STORM FORMS OR NOT...THE WAVE IS EXPECTED TO
GENERATE HEAVY RAINS AND STRONG WINDS IN THE FORECAST AREA...WITH
STORM FORCE GUSTS LOCALLY POSSIBLE WEDNESDAY NIGHT AND THURSDAY
MORNING IN THE ADVISORY AREAS.

AMZ722-201630-
/O.NEW.TJSJ.SC.Y.0037.120821T1000Z-120823T1600Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
428 AM AST MON AUG 20 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO NOON AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO NOON AST
THURSDAY. 

* WINDS...UP TO 20 KNOTS TUESDAY THEN INCREASING TO UP TO 30
  KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH STORM FORCE GUSTS
  POSSIBLE...BEFORE DIMINISHING SLOWLY.

* WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11
  FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ732-201630-
/O.NEW.TJSJ.SC.Y.0037.120821T1000Z-120824T1000Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
428 AM AST MON AUG 20 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM AST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 AM AST
FRIDAY. 

* WINDS...UP TO 21 KNOTS TUESDAY THEN INCREASING TO UP TO 31 KNOTS
  WEDNESDAY AND WEDNESDAY NIGHT...WITH STORM FORCE GUSTS POSSIBLE...
  BEFORE DIMINISHING SLOWLY.

* WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11
  FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

SNELL
4 follow-up statements
972 
WHCA72 TJSJ 201537
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1137 AM AST MON AUG 20 2012

...STRONG TROPICAL WAVE HAS HIGH PROBABILITY OF FORMING TROPICAL
CYCLONE...

.A STRONG TROPICAL WAVE NEAR 14 NORTH LATITUDE 45 WEST LONGITUDE
IS MOVING WEST AT 17 TO 22 KNOTS. THERE IS A HIGH PROBABILITY
THAT A TROPICAL CYCLONE WILL FORM WITHIN THE NEXT 48 HOURS. THE
WAVE IS EXPECTED TO ENTER THE CARIBBEAN TUESDAY NIGHT AND MOVE
THROUGH THE FORECAST AREA WEDNESDAY THROUGH THURSDAY MORNING.
BASED ON THE LATEST MODEL GUIDANCE...THE WAVE IS EXPECTED TO
GENERATE HEAVY RAINS AND STRONG WINDS IN THE FORECAST AREA...WITH
POTENTIAL OF TROPICAL STORM FORCE WINDS...IF THE SYSTEM CONTINUES
TO DEVELOP.

AMZ722-202345-
/O.EXT.TJSJ.SC.Y.0037.120821T1000Z-120824T1000Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
1137 AM AST MON AUG 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TUESDAY TO 6 AM
AST FRIDAY...

* WINDS...UP TO 20 KNOTS TUESDAY THEN INCREASING TO UP TO 28 KNOTS
  WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM FORCE GUSTS
  POSSIBLE...BEFORE DIMINISHING SLOWLY.

* WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 
  FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ732-202345-
/O.EXT.TJSJ.SC.Y.0037.120821T1000Z-120824T1600Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
1137 AM AST MON AUG 20 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TUESDAY TO NOON
AST FRIDAY...

* WINDS...UP TO 21 KNOTS TUESDAY THEN INCREASING TO UP TO 28 KNOTS
  WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM FORCE GUSTS
  POSSIBLE... BEFORE DIMINISHING SLOWLY.

* WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 
  FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
076 
WHCA72 TJSJ 202032
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
432 PM AST MON AUG 20 2012

...STRONG TROPICAL WAVE HAS HIGH PROBABILITY OF FORMING TROPICAL
CYCLONE...

.A STRONG TROPICAL WAVE NEAR 15 NORTH LATITUDE 45 WEST LONGITUDE
IS MOVING WEST AT 17 TO 22 KNOTS. THERE IS A HIGH PROBABILITY
THAT A TROPICAL CYCLONE WILL FORM WITHIN THE NEXT 48 HOURS. THE
WAVE IS EXPECTED TO ENTER THE CARIBBEAN TUESDAY NIGHT AND MOVE
THROUGH THE FORECAST AREA WEDNESDAY THROUGH THURSDAY MORNING.
BASED ON THE LATEST MODEL GUIDANCE...THE WAVE IS EXPECTED TO
GENERATE HEAVY RAINS AND STRONG WINDS IN THE FORECAST AREA...WITH
POTENTIAL OF TROPICAL STORM FORCE WINDS...IF THE SYSTEM CONTINUES
TO DEVELOP.

AMZ710-210445-
/O.EXB.TJSJ.SC.Y.0037.120821T2200Z-120824T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
432 PM AST MON AUG 20 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 PM AST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 PM AST
FRIDAY. 

* WINDS...UP TO 20 KNOTS TUESDAY THEN INCREASING TO UP TO 28 
  KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM 
  FORCE GUSTS POSSIBLE...BEFORE DIMINISHING SLOWLY. 

* WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 
  FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ722-210445-
/O.CON.TJSJ.SC.Y.0037.120821T1000Z-120824T1000Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
432 PM AST MON AUG 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
6 AM AST FRIDAY...

* WINDS...UP TO 20 KNOTS TUESDAY THEN INCREASING TO UP TO 28 
  KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM 
  FORCE GUSTS POSSIBLE...BEFORE DIMINISHING SLOWLY. 

* WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 
  FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ732-210445-
/O.CON.TJSJ.SC.Y.0037.120821T1000Z-120824T1600Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
432 PM AST MON AUG 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
NOON AST FRIDAY...

* WINDS...UP TO 21 KNOTS TUESDAY THEN INCREASING TO UP TO 28 
  KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM 
  FORCE GUSTS POSSIBLE... BEFORE DIMINISHING SLOWLY. 

* WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 
  FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
202 
WHCA72 TJSJ 210223
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1023 PM AST MON AUG 20 2012

...STRONG TROPICAL WAVE HAS HIGH PROBABILITY OF FORMING TROPICAL
CYCLONE...

.A STRONG TROPICAL WAVE NEAR 15 NORTH LATITUDE 48 WEST LONGITUDE
IS MOVING WEST AT 17 TO 22 KNOTS. THERE IS A HIGH PROBABILITY
THAT A TROPICAL CYCLONE WILL FORM WITHIN THE NEXT 48 HOURS. THE
WAVE IS EXPECTED TO ENTER THE CARIBBEAN TUESDAY NIGHT AND MOVE
THROUGH THE FORECAST AREA WEDNESDAY THROUGH THURSDAY MORNING.
BASED ON THE LATEST MODEL GUIDANCE...THE WAVE IS EXPECTED TO
GENERATE HEAVY RAINS AND STRONG WINDS IN THE FORECAST AREA...WITH
POTENTIAL OF TROPICAL STORM FORCE WINDS...IF THE SYSTEM CONTINUES
TO DEVELOP.

AMZ722-211030-
/O.CON.TJSJ.SC.Y.0037.120821T1000Z-120824T1000Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
1023 PM AST MON AUG 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
6 AM AST FRIDAY...

* WINDS...UP TO 20 KNOTS TUESDAY THEN INCREASING TO UP TO 28 
  KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM 
  FORCE GUSTS POSSIBLE...BEFORE DIMINISHING SLOWLY. 

* WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 
  FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ732-211030-
/O.CON.TJSJ.SC.Y.0037.120821T1000Z-120824T1600Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
1023 PM AST MON AUG 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO
NOON AST FRIDAY...

* WINDS...UP TO 21 KNOTS TUESDAY THEN INCREASING TO UP TO 28 
  KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM 
  FORCE GUSTS POSSIBLE... BEFORE DIMINISHING SLOWLY. 

* WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 
  FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-211030-
/O.CON.TJSJ.SC.Y.0037.120821T2200Z-120824T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1023 PM AST MON AUG 20 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TUESDAY TO
6 PM AST FRIDAY...

* WINDS...UP TO 20 KNOTS TUESDAY THEN INCREASING TO UP TO 28 
  KNOTS WEDNESDAY AND WEDNESDAY NIGHT...WITH TROPICAL STORM 
  FORCE GUSTS POSSIBLE...BEFORE DIMINISHING SLOWLY. 

* WAVES/SEAS...UP TO 7 FEET TUESDAY THEN INCREASING TO UP TO 11 
  FEET WEDNESDAY AND WEDNESDAY NIGHT BEFORE DIMINISHING SLOWLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
423 
WHCA72 TJSJ 210900
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
500 AM AST TUE AUG 21 2012

...TROPICAL STORM WATCH NOW IN EFFECT FOR ALL OF PUERTO RICO AND
THE U.S. VIRGIN ISLANDS...

.TROPICAL DEPRESSION NUMBER NINE HAS FORMED IN THE ATLANTIC NEAR
15.2 NORTH 50.3 WEST. PLEASE SEE TROPICAL PRODUCTS FOR ADDITIONAL
DETAILS. 

AMZ722-211000-
/O.CAN.TJSJ.SC.Y.0037.120821T1000Z-120824T1000Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
500 AM AST TUE AUG 21 2012

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE SMALL
CRAFT ADVISORY. 

TROPICAL STORM WATCH NOW IN EFFECT.

$$

AMZ732-211000-
/O.CAN.TJSJ.SC.Y.0037.120821T1000Z-120824T1600Z/
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
500 AM AST TUE AUG 21 2012

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE SMALL
CRAFT ADVISORY. 

TROPICAL STORM WATCH NOW IN EFFECT.

$$

AMZ710-211000-
/O.CAN.TJSJ.SC.Y.0037.120821T2200Z-120824T2200Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
500 AM AST TUE AUG 21 2012

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELED THE SMALL
CRAFT ADVISORY. 

TROPICAL STORM WATCH NOW IN EFFECT.

$$

SNELL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Aug 19, 9:34 PM CDT, 5 hours 54 minutes earlier.

Area forecast discussion, Aug 19, 9:34 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1034 PM AST SUN AUG 19 2012

.UPDATE...NO PRECIPITATION WAS DETECTED ACROSS THE LOCAL ISLANDS
AND THE SURROUNDING COASTAL; WATERS THIS EVENING AS THE LOCAL
REGION CONTINUES UNDER THE INFLUENCE OF A DRY...HAZY AND STABLE
AIR MASS. THIS SITUATION IS EXPECTED TO CONTINUE ACROSS THE FA
UNTIL AT LEAST TUESDAY WHEN A TROPICAL WAVE IS EXPECTED TO PASS
MAINLY SOUTH OF THE LOCAL REGION...SLIGHTLY INCREASING THE
CLOUDINESS AND THE CHANCES OF SHOWERS ACROSS THE LOCAL ISLANDS.

A STRONGER TROPICAL WAVE ASSOCIATED WITH THE INVEST 94L IS EXPECTED
TO APPROACH TO THE REGION LATE WEDNESDAY AND THURSDAY. ENVIRONMENTAL
CONDITIONS APPEAR CONDUCIVE FOR GRADUAL DEVELOPMENT DURING THE
NEXT DAY OR TWO. MOST OF THE OPERATIONAL MODELS AGREE THAT THIS
DISTURBANCE WILL APPROACH THE LOCAL REGION BETWEEN WEDNESDAY
NIGHT AND THURSDAY...INDUCING A GENERAL INCREASE IN SHOWERS AND
THUNDERSTORMS ACROSS THE FA. ONLY FEW MINOR CHANGES WERE DONE TO
THE PREVIOUS FORECAST PACKAGE.

&&

.AVIATION...MAINLY VFR CONDITIONS EXPECTED ACROSS THE LOCAL FLYING
AREA FOR THE NEXT 24 HOURS.

&&

.PREV DISCUSSION... /ISSUED 255 PM AST SUN AUG 19 2012/

SYNOPSIS...HIGH PRESSURE RIDGE NORTHEAST OF THE ISLANDS WILL
CONTINUE TO DOMINATE THE WEATHER CONDITIONS AT LEAST THROUGH EARLY
TUESDAY. AN ACTIVE WEATHER PATTERN IS EXPECTED LATE TUESDAY NIGHT
THROUGH AT LEAST THURSDAY AS A SERIES OF TROPICAL DISTURBANCE/WAVES
WILL MOVE ACROSS THE EASTERN CARIBBEAN.

DISCUSSION...AN OVERALL DRY AIR MASS WITH SAHARAN DUST HAS MOVED
ACROSS THE LOCAL REGION TODAY...LIMITING THE SHOWER ACTIVITY ACROSS
THE ISLANDS. HOWEVER...STRONG DAYTIME HEATING COMBINED WITH AVAILABLE
MOISTURE AND SEA BREEZE CONVERGENCE TO PRODUCE A LOCALIZED SHOWERS
AND A THUNDERSTORM OR TWO OVER MAYAGUEZ...SAN GERMAN AND MARICAO
EARLY THIS AFTERNOON. SIMILAR CONDITIONS ARE EXPECTED ON MONDAY AS
STABLE AIR MASS REMAINS ACROSS THE FORECAST AREA. FOR TUESDAY THROUGH
WEDNESDAY MORNING...THE NEXT TROPICAL WAVE AND ITS ASSOCIATED
MOISTURE AND INSTABILITY WILL MOVE ACROSS THE EASTERN CARIBBEAN.
ALTHOUGH...THE BULK OF THE MOISTURE IS EXPECTED TO PASS JUST SOUTH
OF THE LOCAL AREA...SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE
POSSIBLE DURING THIS PERIOD.

MEDIUM RANGE...WE ARE MONITORING A VIGOROUS TROPICAL WAVE LOCATED
ABOUT 950 MILES WEST OF THE CAPE VERDE ISLANDS. ENVIRONMENTAL
CONDITIONS APPEAR CONDUCIVE FOR GRADUAL DEVELOPMENT DURING THE
NEXT DAY OR TWO. MOST OF THE OPERATIONAL MODELS AGREE THAT THIS
DISTURBANCE WILL APPROACH THE LOCAL REGION BETWEEN WEDNESDAY
AFTERNOON AND EARLY THURSDAY MORNING. REGARDLESS OF DEVELOPMENT...
THIS STRONG TROPICAL WAVE WILL INCREASE THE CHANCES FOR ACTIVE AND
SQUALLY WEATHER CONDITIONS ACROSS THE LOCAL ISLANDS AND SURROUNDING
WATERS...WITH THE POTENTIAL FOR HEAVY RAINFALL AND FLOODING. ALL
INTERESTS IN PR AND USVI ARE STRONGLY ENCOURAGED TO MONITOR THIS
SYSTEM CLOSELY.

AVIATION...COND XPTD CONT VFR AT TAF SITES XCP PSBL SHRA/TSRA
TJMZ/TJBQ THIS AFT AND AGAIN MON. OTHW CONVECTION TO BE ISOLD-SCT
THRU MON BUT USUALLY NOT REDUCING CIG/VSBY. LLVL WIND TO FL150 E
15-25 KT.

MARINE...TRANQUIL MARINE CONDITIONS EXPECTED THROUGH AT LEAST
EARLY NEXT WEEK. SEAS WILL RANGE BETWEEN 3 AND 5 FEET ACROSS THE
LOCAL WATERS. MARINE CONDITIONS ARE EXPECTED TO DETERIORATE BEGINNING
LATER TUESDAY AND BECOMING HAZARDOUS ON WEDNESDAY. THE PRECISE
MAGNITUDE IS NOT YET KNOWN BUT THE POTENTIAL EXISTS FOR SEAS HIGH
ENOUGH TO POSE A RISK TO ALL MARINERS WEDNESDAY THROUGH THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  80  91  78  90 /  30  30  30  30
STT  80  91  80  90 /  30  20  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

72/06
Hazardous weather outlook, Aug 19, 5:24 AM CDT, 22 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
624 AM AST SUN AUG 19 2012

AMZ710>745-PRZ001>013-201030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
624 AM AST SUN AUG 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
TROPICAL WAVE NOW KNOWN AS INVEST 94L IS MOVING WEST AT ABOUT 20
MPH. COMPUTER MODELS SHOW THE TROPICAL WAVE APPROACHING THE LOCAL
AREA ON WEDNESDAY THROUGH THURSDAY. ALTHOUGH THERE IS UNCERTAINTY
ON THE DEVELOPMENT AND TRAJECTORY...HAZARDOUS WEATHER IS EXPECTED
ACCORDING TO THE CURRENT FORECAST. SIGNIFICANT SHOWER
ACTIVITY...SQUALLY WEATHER...AS WELL AS STRONGER WINDS AND ROUGH
SEAS CAN BE EXPECTED AS THIS SYSTEM APPROACHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AMZ715-725-VIZ001-002-201030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
624 AM AST SUN AUG 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
TROPICAL WAVE NOW KNOWN AS INVEST 94L IS MOVING WEST AT ABOUT 20
MPH. COMPUTER MODELS SHOW THE TROPICAL WAVE APPROACHING THE LOCAL
AREA ON WEDNESDAY THROUGH THURSDAY. ALTHOUGH THERE IS UNCERTAINTY
ON THE DEVELOPMENT AND TRAJECTORY...HAZARDOUS WEATHER IS EXPECTED
ACCORDING TO THE CURRENT FORECAST. SIGNIFICANT SHOWER
ACTIVITY...SQUALLY WEATHER...AS WELL AS STRONGER WINDS AND ROUGH
SEAS CAN BE EXPECTED AS THIS SYSTEM APPROACHES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 2:10 PM CDTAreal Flood AdvisoryJSJ78 min

Nearby

Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.